MAUDE Adverse Event Report: RICHARD WOLF GMBH S-LINE; WORKING ELEMENT PASSIVE BIPO

RICHARD WOLF GMBH S-LINE; WORKING ELEMENT PASSIVE BIPO
Model Number 8680.224
Medical Device Problem Code Unintended Electrical Shock (4018)
Health Effect - Clinical Code Electric Shock (2554)
Date of Event 05/05/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Rw (b)(4) is in the process of investigating this complaint; the instrument is currently being evaluated.A follow up report will be submitted with the investigation results.
 
Event or Problem Description
The user described the incident as follows: "patient received electric shocks during surgery, surgery had to be stopped." richard wolf (b)(4) complaint reference (b)(4).
 
Additional Manufacturer Narrative
Follow-up report #1 is to provide fda with results of the device investigation/evaluation and missing information, new information, or/and changed information.New information: the following fields have new information: b4, b5, g2, g6, h2, h6, h10.Changed information: the following field has changed information: h3.The 8680224 working element passive bipo 0/12/30° comes from the batch 1376398 and was delivered to the customer on (b)(6) 2018.The working element, type 8680224 was inspected according to the inspection instructions in the responsible technical department vkwi.No functional defect was found.We attribute the cause to a user error.The period (b)(6) 2018 to (b)(6) 2021 was subjected to a closer examination of the complaints database.During this period, (b)(4) working elements passiv bipo 0/12/30°, type 8680224 were sold.During the period under review, there were no similar cases, there are no similar incidents.A product, manufacturing or batch defect is therefore not identifiable.In our risk analysis b6, rev.04 (reusable optical working inserts), manufacturing-related, handling-related and design-related hazards with regard to a functional impairment as well as risks due to an unusable product were considered with the corresponding extent of damage and the assumed probability of occurrence and assessed with an acceptable risk.A detailed risk analysis was carried out during the development of the product.In the risk assessment b6, rev.04, the extent of damage and with the assumed probability of occurrence was considered and assessed with an acceptable risk.According to risk assessment b6, rev.04: hazard (3): electromagnetic energy functions/components (1): distal end causes (3): handling-related damage (3): reversible damage, additional intervention if necessary the ga-d342 / en / 2017-03 v13.0 / pk 17-8816 instruction manual contains the following applicable warnings for these faults: 7 application 7.2.2.1 bipolar application warning! risk of electric shock! do not connect the hf bipolar connection cable (14) to the monopolar socket of the hfchirurgie unit.Hf bipolar connection cable (14) is only suitable for the bipolar socket of the hf surgical unit.7.2.4 hf application warning! risk of injury if hf instrument is not in the surgeon's field of view! unintentional tissue damage as well as damage to the distal end of the endoscope and to the instrument parts is possible.Use hf instruments within the given specifications (voltage strength, operating mode).Only activate hf instruments when the hf current-carrying part appears fully in the field of view of the endoscope and the intended area of application is contacted.Incorrect selection of the hf output power! injuries to the patient and damage to the product are possible.The power setting must be made according to the experience / training of the surgeon with reference to the applicable indication.Caution! hf voltage / power too high! risk of injury due to damage to the insulation of the electrodes! damage to the insulation can lead to leakage currents.Thermal damage to the patient / user is possible.Replace electrode.Caution! danger of hf flashovers! insufficient distance between high-frequency current-carrying parts and other conductive parts as well as the high heat generation can lead to unintentional tissue damage and damage to the ceramics on the shaft and endoscope.Activate high-frequency current-carrying parts of hf instruments only in the extended state.In the event of hf flashovers, replace the electrode immediately, check the endoscope for damage and, if necessary, send it in for repair to prevent consequential damage.8 inspection 8.2 functional check check compatibility of individual components.Check ease of assembly and locking mechanism of individual products.Replace products if the connection - does not hold despite locking - does not lock or locks with difficulty.Check the fit of the electrode: insert the working element into the resectoscope shaft (chapter 7.1.10) and pull the electrode back completely using the working element.In this end position, the clip of the electrode must be approx.1 mm behind the edge of the shaft.This is the only way to ensure proper ablation of the tissue.- check the function of the hf bipolar connection cable in connection with the s(a)line resectoscope and the hf surgical unit.- check the irrigation and suction function.- check the entire system for leaks and continuity.Richard wolf gmbh(rwgmbh) considers this matter closed.However, in the event rwgmbh receives any additional information a follow up report will be submitted to fda.Richard wolf medical instruments corporation(rwmic) submitting report on behalf of rwgmbh report on behalf of rwgmbh.
 
Event or Problem Description
The purpose of this report is to report the device evaluation/investigation results.Please see manufacturers narrative.

Brand Name
S-LINE
Common Device Name
WORKING ELEMENT PASSIVE BIPO
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 32
knittlingen, 75438
GM  75438
MDR Report Key11957808
Report Number9611102-2021-00022
Device Sequence Number1321352
Product Code FDC
UDI-Device Identifier04055207042946
UDI-Public04055207042946
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K993103
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8680.224
Device Catalogue Number8680.224
Device Lot Number1376398
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/27/2021
Supplement Date Received by Manufacturer05/27/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date07/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;